For the past year, I've been experiencing abdominal distention (not bloating) at random periods of time, not correlated with what I eat, drink, stress levels, etc. My abdomen inflates and deflates like crazy, sometimes staying inflated for days or weeks.
I'm a 25 year old female, and this issue has really interfered with my life. With every time I "inflate," I feel horrifically fatigued, really weak, and can barely get out of bed. I have difficulty bending, and an abdominal x-ray showed I have a ton of gas in my colon (although I'm not sure if it's my colon or peritneum... or if it can be distinguished on x-ray).
I've had 7 abdominal and pelvic ultrasounds, all negative.
Blood work is practically perfect, except for the fact that my ferritin (iron store) levels are dropping despite taking multivitamins and iron supplements.
I've also gained 30 lbs in the past 3 months and it has no relation to my diet or exercise levels. My diet is pretty healthy, and I don't eat a lot of carbs. I'm not lactose intolerant, and just to be safe, I've switched to lactose-free dairy on the rare occasions that I do consume dairy. I don't drink many carbonated beverages at all.
All I know is that my waist was 30" before weight gain... and now, when I'm "deflated" I'm 33"... however, when I'm "inflated" I'm 44".
My doctors are refusing to do a colonoscopy or CT/MRI scans and tell me it's either "stress" or "IBS" or food allergies. The thing is even if I just drink water for a couple of days without food, I still get this problem.
I'm also getting abdominal pains in my right lower quadrant (next to my hip bone, but in my abdominal/pelvic area), and intercourse is ridiculously painful.
Anyone have any ideas of what this might be? Or at least what I should be discussing with my doctors?
I've been tested for celiac's disease, h. pylori, gastroparesis - all negative. Anything else?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?